Alert archive / Montana / Blizzard Warnings in 2014
Blizzard Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this blizzard warning at Feb 12, 2014, 11:08 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2014, 11:08 AM MST (18:08 UTC)
- Expired
- Feb 13, 2014, 2:47 PM MST
- In force
- 28 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
546 WWUS45 KTFX 121808 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1108 AM MST WED FEB 12 2014 MTZ009-122300- /O.UPG.KTFX.WW.Y.0012.000000T0000Z-140214T0000Z/ /O.NEW.KTFX.BZ.W.0001.140212T1808Z-140214T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 1108 AM MST WED FEB 12 2014 ...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THURSDAY. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. EXPECT WHITEOUT CONDITIONS...WITH ROADS CLOSED AT TIMES. * SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS THROUGH THURSDAY WILL RANGE FROM 3 TO 6 INCHES AT LOWER ELEVATIONS...AND 7 TO 15 INCHES IN THE MOUNTAINS. SNOW DRIFTS COULD EXCEED 2 FEET. * WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE QUARTER OF A MILE FOR LONG PERIODS OF TIME. WHITEOUT CONDITIONS WILL OCCUR. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-122300- /O.CON.KTFX.WW.Y.0012.000000T0000Z-140214T0000Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 1108 AM MST WED FEB 12 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THURSDAY. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. * SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS THROUGH THURSDAY WILL RANGE FROM 5 TO 7 INCHES NEAR PASS LEVEL AND 7 TO 15 INCHES ABOVE PASS LEVEL. * WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT CONDITIONS ARE ALSO POSSIBLE. * LOCATIONS AFFECTED INCLUDE: * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
3 follow-up statements
336 WWUS45 KTFX 122155 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 255 PM MST WED FEB 12 2014 MTZ009-131200- /O.CON.KTFX.BZ.W.0001.000000T0000Z-140214T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 255 PM MST WED FEB 12 2014 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THURSDAY. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. EXPECT WHITEOUT CONDITIONS...WITH ROADS CLOSED AT TIMES. * SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS TONIGHT THROUGH THURSDAY WILL RANGE FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES IN THE MOUNTAINS. SNOW DRIFTS COULD EXCEED 2 FEET. * WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE QUARTER OF A MILE FOR LONG PERIODS OF TIME. WHITEOUT CONDITIONS WILL OCCUR. * LOCATIONS AFFECTED INCLUDE: BROWNING...EAST GLACIER PARK AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-131200- /O.CON.KTFX.WW.Y.0012.000000T0000Z-140214T0000Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 255 PM MST WED FEB 12 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THURSDAY. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. * SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS TONIGHT THROUGH THURSDAY WILL RANGE FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG WEST WINDS 30 TO 40 MPH...WITH GUSTS TO 70 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT CONDITIONS ARE ALSO POSSIBLE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
117 WWUS45 KTFX 131052 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 352 AM MST THU FEB 13 2014 MTZ009-140000- /O.CON.KTFX.BZ.W.0001.000000T0000Z-140214T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 352 AM MST THU FEB 13 2014 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THIS AFTERNOON. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. EXPECT WHITEOUT CONDITIONS...WITH ROADS CLOSED AT TIMES. * SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES IN THE MOUNTAINS. SNOW DRIFTS COULD EXCEED 2 FEET. * WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE QUARTER OF A MILE FOR LONG PERIODS OF TIME. WHITEOUT CONDITIONS WILL OCCUR. * LOCATIONS AFFECTED INCLUDE: BROWNING...EAST GLACIER PARK AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS... MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-140000- /O.CON.KTFX.WW.Y.0012.000000T0000Z-140214T0000Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 352 AM MST THU FEB 13 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THIS AFTERNOON. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. * SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG WEST WINDS 30 TO 40 MPH...WITH GUSTS TO 70 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT CONDITIONS ARE ALSO POSSIBLE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
303 WWUS45 KTFX 132147 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MST THU FEB 13 2014 MTZ009-140500- /O.CAN.KTFX.BZ.W.0001.000000T0000Z-140214T0000Z/ /O.EXB.KTFX.WW.Y.0012.000000T0000Z-140215T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 247 PM MST THU FEB 13 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND/OR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE BLIZZARD WARNING HAS BEEN CANCELED. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THIS EVENING AND OVERNIGHT. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. * SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG WEST WINDS 30 TO 40 MPH...WITH GUSTS TO 50 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT CONDITIONS ARE ALSO POSSIBLE. * LOCATIONS AFFECTED INCLUDE: BROWNING...EAST GLACIER PARK AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-015-055-140500- /O.NEW.KTFX.WW.Y.0013.140214T1900Z-140215T1200Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...TARGHEE PASS... WEST YELLOWSTONE 247 PM MST THU FEB 13 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND/OR BLOWING SNOW...WHICH IS IN EFFECT FROM NOON FRIDAY TO 5 AM MST SATURDAY. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE FRIDAY MORNING AND CONTINUE INTO EARLY SATURDAY MORNING. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. * SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES. * WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT CONDITIONS ARE ALSO POSSIBLE. * LOCATIONS AFFECTED INCLUDE: TARGHEE PASS...WEST YELLOWSTONE... RAYNOLDS PASS...BIG HOLE PASS...CHIEF JOSEPH PASS...MONIDA PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-140500- /O.EXT.KTFX.WW.Y.0012.000000T0000Z-140215T1200Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 247 PM MST THU FEB 13 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST SATURDAY... THE WINTER WEATHER ADVISORY FOR SNOW AND/OR BLOWING SNOW IS NOW IN EFFECT UNTIL 5 AM MST SATURDAY. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THIS EVENING AND OVERNIGHT. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. * SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG WEST WINDS 30 TO 40 MPH...WITH GUSTS TO 50 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT CONDITIONS ARE ALSO POSSIBLE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Feb 12, 10:21 AM MST, 47 minutes earlier.
Area forecast discussion, Feb 12, 10:21 AM MST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1021 AM MST Wed Feb 12 2014 .UPDATE... Updated forecast is out. Strong winds continue to develop over North Central MT...with several locations along the front range of the Rockies gusting between 50 and 60 mph already. Additionally...falling/blowing snow will be a problem in the East Glacier Park region through the day. Sustained winds near 40 mph have developed across portions of Madison County and this area has also been added to the high wind warning. Temperatures look on track. Even though temperatures are currently in the single digits in the Havre area...the warm up should push up into this region quickly this afternoon. The rest of the forecast is on track. Brusda && .AVIATION... UPDATED 1200Z. An upper-level trough of low pressure with ample Pacific moisture will move across the Treasure State today. While the bulk of the moisture will remain along the Continental Divide and southwest Montana, a period of rain and/or snow showers are possible later this morning through early afternoon at all TAF sites. Though conditions will primarily be VFR over the next 24 hours, intrusions of MVFR conditions are possible in and near areas of precipitation. In addition, strong downslope winds will develop over the plains by early this afternoon with wind gusts between 40kts and 50kts at KCTB...KHVR...KLWT AND KGTF terminals. Mountains will remain obscured through the forecast period. MLV && .PREV DISCUSSION... /ISSUED 455 AM MST Wed Feb 12 2014/ Today through Friday...Forecast area will remain beneath a fast, moist and very active westerly flow aloft through the short term period. Occasional disturbances in the upper levels will move over the region at times and combine with a persistent orographic lift over the Continental Divide to provide widespread snow and blowing snow over the mountains of the Rocky Mountain Front. Occasional showers will move out over the plains but will have to contend against strong downslope winds today through Thursday. The High Wind Warning remains in place as very windy conditions continue to appear very likely, especially during the afternoons. Winds diminish Thursday night and Friday allowing a better chance for precipitation to move out over the plains. mpj Friday night through Wednesday...Moist and unsettled westerly flow aloft will keep increased precipitation chances along the Continental Divide and southwest Montana with above average temperatures and periods of strong winds along the Rocky Mountain Front and adjacent plains. As a strong upper-level shortwave trough moves over the Northern Rockies Friday night, accumulating mountain snowfall for elevations above 5000 feet is likely with snowfall amounts of 2 to 5 inches possible. Impacts to travel over mountain passes will be possible during this period and winter weather highlights may be needed. In the southwest valleys, mainly along and south of a line from Helena to White Sulphur Springs, light snow is also possible though snowfall amounts of less than one inch are expected. While there may be an isolated rain or snow shower across the north-central plains, westerly downslope winds should keep most of the area dry. A building ridge of high pressure will yield drier conditions on Saturday before another Pacific shortwave trough and associated surface cold front arrive on Sunday. With ample Pacific moisture and colder air moving into the the Treasure State, accumulating mountain snowfall is likely in the mountains above 5000 feet with a mix of rain and snow possible across lower elevations along the cold front. Behind the frontal passage, strong downslope winds will develop over the Rocky Mountain Front and adjacent plains. Drier conditions will return by early next week, with only a slight chance for snow showers in Glacier National Park. Temperatures will be 5 to 10 degrees above seasonal averages through the period. Long-range models suggest that a broad upper-level trough could develop over the Pacific Northwest and Northern Rockies by the middle of next week with the potential for widespread precipitation and colder temperatures across the forecast area. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 51 32 47 26 / 10 10 20 10 CTB 47 26 44 23 / 20 10 20 10 HLN 49 30 48 23 / 30 20 30 10 BZN 46 30 46 21 / 40 20 40 10 WEY 35 24 37 11 / 100 90 80 50 DLN 47 33 45 23 / 50 40 40 10 HVR 45 21 43 22 / 30 10 40 10 LWT 47 29 42 23 / 20 10 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING until 5 PM MST Thursday Blaine...Cascade... Central and Southern Lewis and Clark...Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus...Hill... Judith Basin...Liberty...Meagher...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. WINTER WEATHER ADVISORY until 5 PM MST Thursday FOR ELEVATIONS ABOVE 5000 FEET FOR Northern Rocky Mountain Front...Southern Rocky Mountain Front. HIGH WIND WARNING until 5 PM MST Thursday For Route 287 over Norris Hill in Madison County. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Feb 12, 8:43 AM MST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 843 AM MST WED FEB 12 2014 MTZ009>015-044>051-054-131200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 843 AM MST WED FEB 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER AND HIGH WIND HIGHLIGHTS ARE IN EFFECT FOR PORTIONS OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTER WEATHER AND HIGH WIND HIGHLIGHTS ARE IN EFFECT FOR PORTIONS OF THE REGION THROUGH THURSDAY AFTERNOON. ADDITIONAL PERIODS OF HEAVY SNOW AND HIGH WINDS ARE POSSIBLE SATURDAY AND SUNDAY OVER THE ROCKY MOUNTAIN FRONT. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGH WINDS OR SNOWFALL AMOUNTS WOULD GREATLY BE APPRECIATED. MTZ008-052-053-055-131200- BEAVERHEAD-JEFFERSON-BROADWATER-GALLATIN- 843 AM MST WED FEB 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 12, 9:37 AM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 AM MST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HIGH SUST WINDS 4 NNE MCALLISTER 45.50N 111.70W
02/12/2014 M43 MPH MADISON MT DEPT OF HIGHWAYS
SUSTAINED WINDS NEAR 43 MPH FROM 530 AM UNTIL 745 AM.
PEAK GUST OF 56 MPH.
&&
BRUSDALocal storm report, Feb 12, 9:42 AM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
942 AM MST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST HEART BUTTE 48.29N 112.84W
02/12/2014 M59 MPH PONDERA MT MESONET
59 MPH WIND GUST IN HEART BUTTE. TIME OF EVENT IS
ESTIMATED.
&&
BRUSDALocal storm report, Feb 12, 9:44 AM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
944 AM MST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM NON-TSTM WND GST 6 NE WHITLASH 48.98N 111.16W
02/12/2014 M80 MPH LIBERTY MT MESONET
80 MPH AT THE MONTANA STATE FLOOD SITE.
&&
BRUSDALocal storm report, Feb 12, 10:30 AM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1030 AM MST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM NON-TSTM WND GST 21 SE CASCADE 47.06N 111.39W
02/12/2014 M65 MPH CASCADE MT MESONET
65 MPH WIND GUST AT MILLEGAN.
&&
BRUSDALocal storm report, Feb 12, 10:35 AM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST 7 S POWER 47.61N 111.69W
02/12/2014 M79 MPH TETON MT PUBLIC
&&
JNSLocal storm report, Feb 12, 10:58 AM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1058 AM MST WED FEB 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM HIGH SUST WINDS 2 SSE GEYSER 47.25N 110.48W
02/12/2014 M40 MPH JUDITH BASIN MT DEPT OF HIGHWAYS
40 MPH SUSUSTAINED WIND FROM 839 AM UNTIL 939 AM AT THE
GEYSER DOT SENSOR. PEAK GUST WAS 54 MPH.
&&
BRUSDANearby
Blizzard Warnings in Montana, 2014Every blizzard warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.